Nebraska, 2007

Hail in Nebraska, August 24, 2007

August 24, 2007 · NWS LBF · 1 event in 1 county or zone

An isolated thunderstorm produced quarter size hail during the afternoon in Thomas County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

An isolated thunderstorm produced quarter size hail during the afternoon in Thomas County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 24, 2:35 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 24, 2:35 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT FRI AUG 24 2007

.DISCUSSION...
CURRENT UPPER WAVE OVER WRN SD WITH UNIMPRESSIVE COVERAGE OF
CONVECTION. HAVE ALLOWED FOR ISOLATED TSRA ACROSS WRN TIER OF
COUNTIES LATE AFTN/EARLY EVENING AND FOR SCATTERED COVERAGE PSBL
ACROSS FAR NRN AREAS. SERN AREA WILL REMAIN DRY. ANOTHER COOL NIGHT
ON TAP. LOW TO MID 50S WILL PREVAIL WITH EVEN SOME MID AND UPPER 40S
SHERIDAN COUNTY. STRATUS WILL FILL IN FROM NORTH TO SOUTH OVERNIGHT
WITH FOG DEVELOPMENT EXPECTED IN SERN COUNTIES. FOG TO PERSIST TIL
14Z WITH STRATUS LIFTING LAST IN SERN COUNTIES BY AROUND 18Z. GOOD
SYNOPTIC SCALE SUBSIDENCE SATURDAY AFTN WITH FAIR WEATHER CU. BACKED
EASTERLY FLOW WILL VEER SOUTHEAST BY LATE AFTN. TEMPS WILL STILL BE
INHIBITED AND GOING HIGHS MAY BE A FEW DEGREES TOO WARM. DRY FCST
THROUGH MONDAY DAYTIME WITH MARKED WARMUP SUNDAY INTO THE UPPER
80S/LOWER 90S. A NIT WARMER SOUTHEASTERN ZONES MONDAY AHEAD OF SFC
FRONT. NO MENTION OF AFTN STORM DEVELOPMENT AS UPPER SUPPORT SHOULD
YIELD DEVELOPMENT BY EVENING/OVERNIGHT. ONLY TWEAKED GOING POPS
MONDAY NIGHT THROUGH TUESDAY NIGHT. ADDED IN SLIGHT CHCS WEDNESDAY
THROUGH THURSDAY AS LATEST GFS SUPPORTS 12Z HPC GUIDANCE. TEMPS
SEASONABLE MAINLY IN THE LOWER 80S.

&&

.AVIATION...
GENERALLY VFR WITH AREAS OF MVFR CIGS THIS EVENING ACROSS PORTIONS
OF NEBRASKA. WEAK FRONT WILL MOVE ACROSS THE AREA TONIGHT WITH NWRN
ACROSS N CENTRAL NEB...TWB098...HAVING THE BEST CHANCE FOR ISOLD TO
SCT -TSRA RESULTING IN MVFR CIGS AND BRIEF MVFR VSBYS FROM RAINFALL.
ACROSS EASTERN PORTIONS OF TWB264 AND TWB274...MAINLY EAST OF A KOGA
TO KIML LINE...PATCHY FOG IS EXPECTED TO DEVELOP LATE TONIGHT. VSBYS
LIKELY TO DROP TO MVFR AND EVEN IFR. FOG MAY LIFT TO A MVFR STRATUS
DECK IN THE MORNING...ALTHOUGH CONFIDENCE IN THIS IS LOW...BEFORE
BECOMING VFR FOR ALL AREAS BY LATE MORNING OR EARLY AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KAR/MM
Hazardous weather outlook, Aug 24, 2:43 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT FRI AUG 24 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-252045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CDT FRI AUG 24 2007 /243 PM MDT FRI AUG 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
ACROSS WESTERN NEBRASKA. A WEAK FRONT MOVING INTO THE PANHANDLE
OF NEBRASKA HAS THE POTENTIAL TO GENERATE THUNDERSTORMS OVER
PORTIONS OF WESTERN NEBRASKA. ANY THUNDERSTORMS THAT DEVELOP HAVE
THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY RISK TO BE LARGE
HAIL. THE PRIMARY RISK AREA IS ALONG AND WEST OF LINE FROM
MERRIMAN TO OGALALLA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AT THE BEGINNING OF NEXT WEEK...THERE IS A CHANCE OF THUNDERSTORMS
ONCE MORE. SEVERAL DISTURBANCES ARE EXPECTED TO MOVE THROUGH
NEBRASKA. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN
WESTERN AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The radar

The North Platte radar (KLNX), 6 km away, was scanning. The volume nearest the first event began at 23:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Thomas

When
August 24, 5:55 PM CST
Where
Thomas County, 2 mi N of Thedford
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.009, -100.580

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51779.